Alert archive / Mississippi / River Flood Warnings in 2018
River Flood Warning 38, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Mar 17, 2018, 8:49 AM CDT for Carroll County, Leflore County, Mississippi. It took effect at Mar 18, 2018, 1:00 AM CDT. It was in force for 21 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 17, 2018, 8:49 AM CDT (13:49 UTC)
- In effect from
- Mar 18, 2018, 1:00 AM CDT
- Expired
- Mar 18, 2018, 10:00 PM CDT
- In force
- 21 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Carroll County, MS, Leflore County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 157 km from the middle of the area, began a volume at 13:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yalobusha River at Whaley (YWGM6).
- Action stage
- 20 ft
- Minor stage
- 21 ft
- Moderate stage
- 24 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
959
WGUS44 KJAN 171349
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
849 AM CDT Sat Mar 17 2018
...The National Weather Service in Jackson has issued a Flood Warning
for the following rivers in Mississippi...
Yalobusha At Whaley affecting Carroll and Leflore Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 24 hours of forecast rainfall is used for
most sites.
Additional information is available at:
https://water.weather.gov/ahps2/index.php?wfo=JAN
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC015-083-181949-
/O.NEW.KJAN.FL.W.0038.180318T0600Z-180319T0300Z/
/YWGM6.1.ER.180318T0600Z.180318T1200Z.180318T1500Z.NO/
849 AM CDT Sat Mar 17 2018
The National Weather Service in Jackson has issued a
* Flood Warning for
The Yalobusha At Whaley
* from late tonight to Sunday evening.
* At 8:00 AM Saturday the stage was 20.1 feet.
* Minor flooding is forecast.
* Flood stage is 21.0 feet.
* Forecast...The river will rise above flood stage just after
midnight tonight and will continue to rise to near 21.1 feet
tomorrow morning.
* Impact...At 21.0 feet...Lowland flooding is occurring near the
river.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Sun Mon Tue Crest Time Date
Yalobusha River
Whaley 21 20.1 Sat 08 AM 21.1 20.1 19.1 21.1 07 AM 03/18
&&
LAT...LON 3362 9015 3375 9015 3383 8989 3380 8984
3368 9006 3354 9014
$$2 follow-up statements
989
WGUS84 KJAN 180043
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
743 PM CDT Sat Mar 17 2018
...The Flood Warning continues for the following rivers in
Mississippi...
Yalobusha At Whaley affecting Carroll and Leflore Counties
Yazoo River At Yazoo City affecting Yazoo County
Big Sunflower River Near Anguilla affecting Sharkey County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 24 hours of forecast rainfall is used for
all rivers.
The next regularly scheduled update is expected between 8 and 10 AM.
&&
MSC015-083-190643-
/O.EXT.KJAN.FL.W.0038.180319T0000Z-180319T1200Z/
/YWGM6.1.ER.180319T0000Z.180319T0000Z.180319T0000Z.NO/
743 PM CDT Sat Mar 17 2018
...Flood Warning extended until Monday morning...
The Flood Warning continues for
The Yalobusha At Whaley
* from Sunday evening to Monday morning.
* At 7:00 PM Saturday the stage was 20.1 feet.
* Flood stage is 21.0 feet.
* Forecast...The river is expected to fall until midnight and then
rise to near flood stage tomorrow evening.
* Impact...At 21.0 feet...Lowland flooding is occurring near the
river.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Sun Mon Tue Crest Time Date
Yalobusha River
Whaley 21 20.1 Sat 07 PM 20.3 20.3 19.1 21.0 07 PM 03/18
&&
LAT...LON 3362 9015 3375 9015 3383 8989 3380 8984
3368 9006 3354 9014
$$
MSC163-190643-
/O.CON.KJAN.FL.W.0021.000000T0000Z-000000T0000Z/
/YZOM6.1.ER.180225T0904Z.180314T1800Z.000000T0000Z.NO/
743 PM CDT Sat Mar 17 2018
The Flood Warning continues for
The Yazoo River At Yazoo City
* until further notice.
* At 7:00 PM Saturday the stage was 34.9 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 29.0 feet.
* Forecast...The river will continue falling slowly.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Sun Mon Tue Crest Time Date
Lower Yazoo River
Yazoo City 29 34.9 Sat 07 PM 34.8 34.5 34.0 Falling
&&
LAT...LON 3262 9073 3285 9055 3302 9051 3301 9033
3283 9042 3259 9062
$$
MSC125-190643-
/O.CON.KJAN.FL.W.0019.000000T0000Z-180321T0000Z/
/ANGM6.1.ER.180225T0649Z.180303T1300Z.180320T1200Z.NO/
743 PM CDT Sat Mar 17 2018
The Flood Warning continues for
The Big Sunflower River Near Anguilla
* until Tuesday evening.
* At 7:00 PM Saturday the stage was 45.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 45.0 feet.
* Forecast...The river will continue falling and will fall below
flood stage Tuesday morning.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Sun Mon Tue Crest Time Date
Big Sunflower River
Anguilla 45 45.5 Sat 07 PM 45.5 45.3 45.0 Falling
&&
LAT...LON 3255 9079 3294 9084 3324 9081 3324 9064
3293 9067 3262 9073
$$856
WGUS84 KJAN 181337
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
837 AM CDT Sun Mar 18 2018
...The Flood Warning is cancelled for the following rivers
in Mississippi...
Yalobusha At Whaley affecting Carroll and Leflore Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 24 hours of forecast rainfall is used for
most sites.
Additional information is available at:
https://water.weather.gov/ahps2/index.php?wfo=JAN
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC015-083-181407-
/O.CAN.KJAN.FL.W.0038.000000T0000Z-180319T1200Z/
/YWGM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
837 AM CDT Sun Mar 18 2018
The Flood Warning is cancelled for
The Yalobusha At Whaley.
* At 8:00 AM Sunday the stage was 19.1 feet.
* Flood stage is 21.0 feet.
* Forecast...The river crested below flood stage at 20.4 feet.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Mon Tue Wed Crest Time Date
Yalobusha River
Whaley 21 19.1 Sun 08 AM 18.7 18.2 17.4 Falling
&&
LAT...LON 3362 9015 3375 9015 3383 8989 3380 8984
3368 9006 3354 9014
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Mar 17, 6:03 AM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Mar 17, 6:03 AM CDT, 2 hours 46 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 603 AM CDT Sat Mar 17 2018 .UPDATE... Updated for 12Z aviation discussion && .AVIATION... 12Z TAF discussion: MVFR/IFR conditions prevail across most of the region this morning due to low ceilings and at a few terminals reduced visibility. MVFR/IFR ceilings are expected to persist through much of the morning at most sites, with slow improvement through the day to MVFR and then VFR during the afternoon. Ongoing visibility reductions should improve by mid-morning. Scattered SHRA will occur through the morning across S/E MS, then scattered SHRA or TSRA are possible at terminals in the southern quadrant of the area by the afternoon and early evening. Another round of low stratus are expected later on tonight mainly over the southern half of the area, with categorical reductions most likely after midnight. SHRA/TSRA will likely increase from the west again after midnight and through Sunday morning. /DL/ && .DISCUSSION... Today and tonight: A mid level shortwave along the MO/IA border this early morning will continue to dampen as it moves eastward today. Consequently, the associated surface low will weaken with time and the associated cold front will begin to stall. Though the front will hang up just northwest of the forecast area through much of the day, a drop off in deep layer moisture is expected well southward through the morning. As this occurs, the ongoing light shower activity will decrease from NW to SE with time through the morning. By this afternoon, forcing will remain limited, so convection will be primarily diurnal in nature, mostly tapering off with the loss of daytime insolation this evening. It should also be limited to mainly south of I-20, where the more moisture- rich environment will exist. Assuming we see healthy breaks in the low stratus deck currently enveloping the area, temperatures should soar to near 80/low 80s today given the unseasonably high low level heights forecast and continued WAA. After a lull during the early evening, convection will increase again overnight into Sunday morning as isentropic ascent begins to overspread the region and a few ripples of mid level vorticity propagate eastward. In particular, high res guidance is hinting at the development of a west-east oriented band of showers and storms near the quasi-stationary front which will sag southward toward the US 82 corridor overnight. /DL/ Sunday through Friday: Amplified mid level pattern at the beginning of the period looks to break down somewhat as a series of shortwaves move through then amplify again by the end of the period. During the day Sunday, a stalled boundary will be present over the northern portions. Though low level wind fields are weak, the best forcing/ascent will occur along the boundary where the best coverage of convection will occur. Daytime heating will increase CAPE/instability where combined with deep layer shear of 50-60 knots some vigorous convection looks to get going. Weak low level winds may limit tornado potential, but large hail and damaging wind will be in play. While best combination of shear/instability will occur over the south, lack of a focus will limit overall coverage there. As the mid level cold core moves into the central Plains Sunday night, better wind fields will aid in better convective coverage. Instability/shear will remain substantial enough to continue severe threat for a good portion of the night, but does look to diminish toward dawn Monday. This will be temporary as the cold front moves into eastern portions during peak heating Monday afternoon, severe storms will again be possible. Though cooler air will be building into the area Tuesday, a passing mid level shortwave will bring cloud cover and a few showers to the area. Flow pattern begins to amplify by Wednesday with ridging to our west. Surface high pressure ridge will settle over the forecast area and aid in good radiational cooling conditions again for Tuesday night and Wednesday night. Mid 30s appear possible over the eastern portions where concerns for frost will occur again./26/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 82 61 76 62 / 16 42 63 62 Meridian 82 61 75 62 / 27 26 71 65 Vicksburg 82 62 75 63 / 11 50 62 59 Hattiesburg 80 63 77 64 / 45 30 61 51 Natchez 82 64 77 65 / 24 41 63 46 Greenville 79 56 67 58 / 8 33 65 65 Greenwood 79 57 69 60 / 10 37 56 73 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && DL/26
Hazardous weather outlook, Mar 17, 4:22 AM CDT, 4 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 422 AM CDT Sat Mar 17 2018 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 180930- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 422 AM CDT Sat Mar 17 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday Severe thunderstorms capable of producing damaging wind gusts, large hail, and tornadoes are possible Sunday and Monday. (www.weather.gov/images/jan/graphicast/image1.png) Multiple rounds of showers and thunderstorms will be possible Sunday and Monday, which may result in flash flooding or additional river flooding across much of the area. Rainfall totals of 1 to 3 inches are expected, with locally higher amounts. (www.weather.gov/images/jan/graphicast/image2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Sunday through Monday. 26 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 8:23 AM CDT | River Flood Warning | JAN | Neshoba | 4 days |
| Mar 17, 3:06 PM CDT | Special Weather Statement | JAN | Lawrence | 24 min |
| Mar 17, 3:49 PM CDT | Special Weather Statement | JAN | Marion | 26 min |
| Mar 17, 4:18 PM CDT | Special Weather Statement | JAN | Marion | 42 min |
| Mar 17, 4:43 PM CDT | Special Weather Statement | JAN | Forrest, Lamar | 47 min |
| Mar 17, 5:02 PM CDT | Special Weather Statement | JAN | Marion | 28 min |
| Mar 17, 5:08 PM CDT | Severe Thunderstorm Warning | JAN | Lamar, Marion | 52 min |
| Mar 17, 5:15 PM CDT | Special Weather Statement | JAN | Wilkinson | 45 min |
| Mar 17, 5:46 PM CDT | Special Weather Statement | JAN | Forrest | 44 min |
Nearby
River Flood Warnings in Mississippi, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.